Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Got itchy rashes after sunlight exposure. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi i am wondering about a XXXXXXX on my leg, it is black and just the other night it got flakey and i scratched at it and now it is bleeding, It came up after the 2nd time of getting sunburnt so bad i was a XXXXXXX dark purple, would pas out when i bent over, even putting my hands in ice water felt as if it was scalding water, i have had two XXXXXXX cell carcinoma removed before, and now when i go out in the sun i break out in an extremely itchy rash of tiny blisters that dont go away for atleast a month, if not longer, what should i do?
Posted Wed, 24 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

Itchy rash after sunlight exposure can be solar urticaria, polymorphic light eruption, photodermatitis etc.

As you know the rash is worsening after sun exposure, sun protection forms important measure. Use physical protection with Hats/caps/sun coats/umbrella etc.

Use a good quality sunscreen with Sun protection factor (SPF) more than 30.

For the itching, you can take tablet zyrtec twice-daily .Also you can apply over the counter soothing and healing lotion like Aloe vera lotion twice a day.

Specific prescription medicines can be started for you after proper examination and establishing diagnosis.

If you can upload photos of the affected area (leg and rash) it will help in giving specific advice.

There is feature to upload the reports / image by yourself on this web page, please utilize that so that I can comment further.

Alternatively, you may mail me at YYYY@YYYY with subject line as “Attention Dr. Sudarshan”.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor